Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 17, 2007, 1:39 PM EDT for Scioto County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 17, 2007, 2:10 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:07 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 17, 1:07 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 107 PM EDT TUE JUL 17 2007 .SYNOPSIS... SEVERAL MID LEVEL DISTURBANCES WILL DROP ACROSS THE REGION IN NORTHWEST FLOW THROUGH MUCH OF THE WEEK. THESE DISTURBANCES...COMBINED WITH A NEARLY STATIONARY FRONT DRAPED ACROSS THE REGION...WILL CONTRIBUTE TO INCREASED CHANCES FOR THUNDERSTORMS THROUGH THURSDAY EVENING. && .NEAR TERM /THROUGH TONIGHT/... INITIAL MCS HAS KEPT SOME SHOWERS OVER THE NORTHWEST ZONES THROUGH EARLY AFTERNOON. MEANWHILE TRAILING MCS WAS SUSTAINING ITSELF AS IT MOVES SOUTHEAST ACROSS INDIANA. ADDITIONAL SCATTERED CONVECTION WAS DEVELOPING NEAR THE OHIO RIVER WHERE THERE HAS BEEN LITTLE CLOUD COVER AND THUS THE BEST HEATING. WELL DEFINED SHORTWAVE ASSOCIATED WITH THE TRAILING MCS WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. FORCING SHOULD BE SUFFICIENT FOR GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS. CLOUDS IN THE NORTH AND WEST WILL CONTINUE TO LIMIT HEATING AND THUS HAVE LOWERED HIGHS THERE. SOUTHERN AND EASTERN ZONES WILL CONTINUE TO GET A GOOD DEAL OF SUNSHINE AND THUS HAVE BETTER INSTABILITY. IN ADDITION LEFT OVER BOUNDARIES FROM THE EARLIER MCS HAVE RESULTED IN MOISTURE CONVERGENCE IN THIS AREA. SO A FEW STRONG TO SEVERE THUNDERSTORMS ARE NOT OUT OF THE QUESTION. 00Z GFS/NAM AGREE ON AN INCREASE IN W/SW 850 LLJ TO AROUND 30KTS TONIGHT WITH LO LVL CONV AXIS SETTING UP ACRS NRN IN/OH IN CLOSE PROXIMITY TO FRNTL BNDRY. PWATS WILL CLIMB TO BTWN 1.75 AND 2 IN TONIGHT...SO LOCALLY HVY RAIN WILL BE POSSIBLE WITH ANY TSTMS THAT FORM. HAVE PLACED 50 POPS ACRS FAR NRN FCST AREA FOR TONIGHT IN CLOSER PROXIMITY TO FRNTL BNDRY. TSTMS SHOULD REMAIN MORE SCT ACRS REST OF FCST AREA...FIRING OFF OF ANY OUTFLOW BNDRYS THAT FORM FROM EARLIER CONVECTION. HAVE TRENDED TOWARDS COOLER MET GUID FOR HIGHS. LOWS TONIGHT WILL REMAIN IN THE U60S TO NEAR 70. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... UNSETTLED WX PATTERN WILL PERSIST THRU THE PERIOD AS OH VLY REMAINS IN UPR LVL NW FLO WITH FRNTL BNDRY HOVERING IN THE LWR GRT LKS. MID LVL S/WVS WILL CONTINUE TO PASS THRU THE BASE OF THE TROF AND ACRS THE REGION...MAINTAINING A CONTINUOUS CHANCE FOR TSTMS. MODELS CONTINUE TO DIFFER ON TRACK/TIMING/STRENGTH OF S/WVS AND CONSEQUENTLY ANY DVLPG MCS COMPLEXES. INSTABILITY AND MOISTURE WILL BE MUCH GREATER WED WITH MORE WIDESPREAD COVERAGE TO TSTMS EXPECTED AND THE POSSIBILITY FOR A FEW SVR TSTMS. WBZERO REMAINS ON HIGH END OF FAVORABLE HGTS...HOLDING BTWN 11-12KFT. BL SHEAR VALUES ARE A LITTLE HIGHER ON WED AND DELTA THETA-E VALUES CLIMB ABV 20K...SUGGESTING MORE ORGANIZED TSTMS WITH DMG WIND GUSTS WOULD BE POSSIBLE. MAINTAIN CHANCE POPS ALL DAY WED...THEN INCREASE THEM TO 45-50 POPS WED NIGHT AS A MORE POTENT S/WV PASSES THRU REGION...COMBINING WITH SFC WAVE ALONG STATIONARY FRNTL BNDRY. THIS WOULD LIKELY KICK OFF ANOTHER ROUND OF STORMS OVERNIGHT WED NIGHT. FRNTL BNDRY WILL BEGIN TO SAG SOUTH ON THURS AS ANOTHER STRONG S/WV EMBEDDED IN MEAN UPR TROF DIGS ACRS WRN GRT LKS. 00Z OP GFS IS MOST AGGRESSIVE WITH THIS FEATURE...CLOSING OFF AN UPR LO AND DROPPING INT INTO LWR GRT LKS THURS NIGHT. PREFER 00Z GFS ENSEMBLES...21Z SREF AND 00Z ECMWF BLEND WHICH SWING S/WV ACRS REGION LATE THURS AFTN AND THURS NIGHT AS AN OPEN WAVE. POTENTIAL EXISTS FOR MORE WIDESPREAD SVR EVENT THURS AFTN/EVNG AS 90KT UPR JET ROTATES AROUND BASE OF S/WV WITH INCREASINGLY DIFFLUENT MID/UPR LVL ACRS REGION. STRONG CONVERGENT ZONE WILL BE IN PLACE ACRS REGION INVOF FRNTL BNDRY AND WITH 40KT 850 LLJ. DELTA THETA-E VALUES ABV 20K ONCE AGAIN SUGGEST DMG WINDS WILL BE A POSSIBILITY WITH TSTMS. PWATS REMAIN INVOF 2 IN AND WOULD SUPPORT A CONTINUED HVY RAIN THREAT. MOST WIDESPREAD TSTM ACTIVITY SHOULD SHIFT INTO SRN FCST AREA THURS NIGHT ALONG FRNTL BNDRY. WILL MAINTAIN 50 POPS THRU PERIOD. TEMPS...CLOUDS AND PCPN WILL HAVE A FACTOR ON DAYTIME TEMPS WED/THURS. DO EXPECT WILL SEE SOME SUN EACH DAY...WITH AFTN HIGHS PREDOMINANTLY IN THE M/U80S. INCREASINGLY MUGGY CONDITIONS AS DEWPTS RISE INTO THE U60S/L70S. RYAN && .LONG TERM /FRIDAY THROUGH MONDAY/... MID/UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES IS FORECAST TO SHIFT VERY SLOWLY EAST THROUGH THE LONG TERM PERIOD. THIS WILL KEEP MUCH OF THE NORTHEASTERN UNITED STATES UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH INTO THE WEEKEND. THE MODELS HAVE BEEN HAVING A DIFFICULT TIME RESOLVING THE EXACT TIMING OF THE FRONT AS IT DROPS SOUTH OF THE OHIO RIVER EARLY FRIDAY. WILL GO AHEAD AND HANG ON TO A CHANE OF THUNDERSTORMS FOR FRIDAY...AND THEN TAPER THEM OFF THROUGH FRIDAY EVENING. SURFACE HIGH PRESSURE WILL THEN BUILD DOWN INTO THE AREA BEHIND THE FRONT FOR THE WEEKEND. THIS WILL LEAD TO DRY CONDITIONS AND COOLER TEMPS FOR THE REMAINDER OF THE LONG TERM PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING. HOWEVER TIMING THESE STORMS AT THE TERMINALS WILL CONTINUE TO BE PROBLEMATIC. INITIALLY INTEND TO LIMIT TEMPORAL EXTENT OF THUNDER TO A FEW HOURS AROUND THE MOST LIKELY TIME PERIOD AND ADJUST AS NECESSARY. APPEARS THAT THERE WILL BE A LULL IN ACTIVITY LATE THIS EVENING INTO THE OVERNIGHT. THE CHANCE WILL INCREASE AGAIN LATE IN THE TAF PERIOD. WILL ONLY USE CB DESIGNATOR AT THAT POINT GIVEN THE UNCERTAINTIES THAT FAR OUT IN TIME. OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 17, 5:20 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EDT TUE JUL 17 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 520 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED WITH STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 26 min |
| Jul 17, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Jul 17, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 38 min |
| Jul 17, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike | 36 min |
| Jul 17, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
| Jul 17, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 50 min |
| Jul 17, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.